Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS San Angelo, TX

August 8, 2014Haskell County, Texas

NWS San Angelo, TX issued this special weather statement at Aug 8, 2014, 4:02 PM CDT for Haskell County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 4:02 PM CDT (21:02 UTC)
Expired
Aug 8, 2014, 4:30 PM CDT
In force
28 min
Issued by
NWS San Angelo, TX

County Haskell County, TX

The radar

The Dyess AFB radar (KDYX), 83 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WWUS84 KSJT 082102
SPSSJT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT FRI AUG 8 2014

TXZ098-082130-
HASKELL TX-
402 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR
HASKELL COUNTY...

AT 401 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF PAINT CREEK...OR ABOUT
8 MILES NORTHEAST OF STAMFORD...MOVING NORTH AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKE STAMFORD MARINA BY 415 PM CDT
  PAINT CREEK BY 425 PM CDT
  HASKELL BY 430 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

LAT...LON 3328 9956 3296 9955 3296 9999 3315 10000
      3325 9999
TIME...MOT...LOC 2102Z 181DEG 10KT 3301 9968

$$
DANIELS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:32 PM CDT, 30 minutes earlier.

Area forecast discussion, Aug 8, 3:32 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
332 PM CDT FRI AUG 8 2014

.SHORT TERM...
(Tonight and Saturday)

Weak upper ridging will continue over the Southern Plains through
tomorrow with its center, now over the forecast area, drifting to
the east through tomorrow and re-centering over East Texas by
tomorrow evening. An outflow boundary moving south into the Big
Country area is responsible for on-going mostly isolated
convection along and north of the boundary. Expect this activity
to continue into the evening hours before dissipating over the
northern Big Country. Will stay with dry conditions through the
remainder of tonight and tomorrow. The 850mb thermal trough shows
a slight cooling tomorrow especially over the southwestern CWA.
However, still looking for afternoon highs around 100 over most
locations tomorrow with slightly cooler mid 90s over the
southwestern CWA. Looking for morning lows tomorrow in the mid
70s.

15

.LONG TERM...
(Saturday night through next Friday)

Continued hot through the next several days. Very little change
was needed for the long term forecast. The upper level ridge will
remain in place through early next week, keeping temperatures hot
throughout the extended forecast. By early next week, models
continue to indicate a weakening of the eastern side of the upper
level ridge as a trough develops across the eastern U. S., and a
cold front moving into the area during the Monday/Tuesday
time frame. Models still do not agree on timing, so have continued
to indicate only a slight chance for showers and thunderstorms
generally from the Monday afternoon through Tuesday night. There
is also a very slow, slight cooling trend in 850mb temperatures,
so have kept the one or two degree cooling in the forecast for
afternoon high temperatures as well. However, highs will still be
in the upper 90s to around 100 degree range, there just won't be
as many locations hitting triple digits.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 75  99  74  99  74 /  10   5   0   5  10
San Angelo 	 75 100  73  99  74 /  10   5   5   5   5
Junction 	 72  98  72  98  75 /  10   0   5   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 8, 2:48 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 PM CDT FRI AUG 8 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-092000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
248 PM CDT FRI AUG 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY
NORTH OF INTERSTATE 20. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

15

In the hours before

Special weather statement, Aug 8, 4:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT FRI AUG 8 2014

TXZ098-082130-
HASKELL TX-
402 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR
HASKELL COUNTY...

AT 401 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF PAINT CREEK...OR ABOUT
8 MILES NORTHEAST OF STAMFORD...MOVING NORTH AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKE STAMFORD MARINA BY 415 PM CDT
  PAINT CREEK BY 425 PM CDT
  HASKELL BY 430 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

LAT...LON 3328 9956 3296 9955 3296 9999 3315 10000
      3325 9999
TIME...MOT...LOC 2102Z 181DEG 10KT 3301 9968

DANIELS

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 4:56 PM CDTSpecial Weather StatementSJTTaylor34 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.